“School of Mathematics”

Back to Papers Home
Back to Papers of School of Mathematics

Paper   IPM / M / 15886
School of Mathematics
  Title:   Dold's theorem from viewpoint of strong compatibility graphs
  Author(s):  Hamidreza Daneshpajouh
  Status:   Published
  Journal: European J. Combin.
  Vol.:  85
  Year:  2020
  Pages:   103064
  Supported by:  IPM
Let G be a non-trivial finite group. The well-known Dold’s theorem states that: There is no continuous G-equivariant map from an -connected simplicial G-complex to a free simplicial G-complex of dimension at most n. In this paper, we give anew generalization of Dold’s theorem, by replacing ‘‘dimension at most n" with a sharper combinatorial parameter. Indeed, this parameter is the chromatic number of a new family of graphs,called strong compatibility graphs,associated to the target space.Moreover, in a series of examples, we will see that one can hope to infer much more information from this generalization than ordinary Dold’s theorem. In particular, we show that this new parameter is significantly better than the dimension of target space ‘‘for almost all freeZ2-simplicial complex." Finally,as another application of strong compatibility graphs, some new results on the limitations of topological methods for determining the chromatic number of graphs will be presented.

Download TeX format
back to top
scroll left or right